Hail, Arapahoe
- When
- June 3, 7:02 PM MST
- Where
- Arapahoe County, 5 mi SE of Byers
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.667, -104.150
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 3, 12:50 PM MST, 6 hours 12 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 150 PM MDT TUE JUN 3 2003 SHORT TERM DISCUSSION: LOOKS LIKE ERN CO IN FOR ANOTHER ROUND OF SCATTERED STORMS LATER TODAY AND TNT. PERSISTENT MODERATE NW FLOW REGIME CONTINUES WITH 40-50KT MID LVL FLOW. ACARS SOUNDINGS INDICATE STILL STRONG INVERSION AT 750 MB...BUT SHOULD GET ENOUGH HEATING BY LATE AFTN TO ERODE THE LOW LVL INVERSIONS. ACARS/MESOETA SOUNDINGS SUPPORT CAPES BETWEEN 1000-1500J/KG. INSTABILITY ALONG WITH THE SPEED SHEAR SHOULD BE SUFFICIENT FOR ISOLD SEVERE STORMS ACROSS THE ERN PLAINS OF CO. IN ADDITION...THERE WILL BE SOME HELP UPSTAIRS TNT AS NEXT 70KT JET CORE NOW ACROSS ID NOSES INTO NRN CO THIS EVENING. THIS WILL KEEP STORMS GOING ACROSS FAR ERN CO MUCH OF THE NIGHT. DIV-Q FIELDS ALSO SUPPORT THIS WITH DECENT FORCING IN THE LAYERED FIELDS. WITH WEAK UPSLOPE FLOW CONTINUING AND AMPLE MSTR...EXPECT THE STRATUS WILL ALSO RETURN LATE IN THE NIGHT TO MUCH OF THE PLAINS. A SIMILAR SCENARIO ON WEDNESDAY WITH CONTINUED MODERATE NW FLOW ALOFT AND NEXT SURGE EXPECTED LATE IN THE DAY. MAYBE EVEN HIGHER COVERAGE OF STORMS WITH THE FRONT MOVING IN AT MAX HEATING TIME. SIMILAR TEMPS AND SCT POPS SHOULD COVER THINGS AGAIN FOR WED. AGAIN SOME ISOLD SEVERE STORMS WITH CAPES BETWEEN 1000-1500J/KG AND STRONG MID LVL FLOW. ENTREKIN LONG TERM DISCUSSION: WEDNESDAY NIGHT INTO THURSDAY...A MDT TO STG NWLY FLOW ALF WILL BE OVER THE STATE ON WEDNESDAY NIGHT. A FAIRLY STG SYSTEM IS PROGGED TO MOVE INTO THE NORTHERN GREAT PLAINS. AS IT DOES SOME WEAK H5-H3 QG ASCENT WILL BE OVER COLORADO AROUND 06Z THU. UPPER LEVEL ASCENT COUPLED WITH UPSLOPE TO 650 MB...IN THE WAKE OF A COLD FRONT...MAY ALLOW FOR A GOOD CHC OF PCPN ALG THE FRONT RANGE. THE MDLS MAINTAIN SOME SHOWERS INTO THURSDAY MORNING. INTERACTIVE SOUNDINGS DROP THE SNOW LEVEL DOWN TO AROUND 9K FT THURSDAY MORNING. MOST PCPN SHUD BE CONFINED TO AREAS EAST OF THE DIVIDE WEDNESDAY NIGHT AND ERLY THU MRNG. CONVECTIVE TEMPERATURES ARE ONLY IN THE UPPER 50S THURSDAY WITH INTERACTIVE SOUNDINGS INDICATING CAPES IN THE 500-800 J/KG FOR THE AFTN. ALTHO UPSLOPE BY THAT TIME WILL HAVE WEAKENED SIGNIFICANTLY...AMS WILL RMN MOIST AND UNSTABLE ENUF TO SUPPORT AT LEAST SOME SCT SHOWERS OR THUNDERSTORMS IN THE AFTN. MDT-STG NWLY FLOW WL BE OVER CO THURSDAY NIGHT AND FRIDAY...FLOW ALF WL BE DRIER BUT THERE SHUD BE ENUF LOW LVL MSTR AND INSTBY FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTN. THE FORECAST IN THE EXTENDED PERIOD CONTINUE TO INDICATE AN UNSEASONABLY COLD START TO THE WEEKEND. ON FRIDAY NIGHT AND SATURDAY MORNING...A STRONGER SECONDARY SYSTEM ROTATING AROUND THE MAIN TROF OVER THE NORTH CENTRAL UNITED STATES SWINGS SOME EVEN COLDER AIR INTO THE STATE AS IT DROPS INTO NRN CO SATURDAY MRNG. LATEST AVN (GFS) SOUNDING INDICATE A WET BULB ZERO HGT OF 7000 FT WHICH COULD DROP TO SNOW LEVELS TO 6K FT SATURDAY MORNING. LATEST AVN AND LAST MRF RUN HAVE BEEN FAIRLY CONSISTENT WITH THE DEVELOPMENT OF THIS SYSTEM THE LAST COUPLE OF RUNS. IF THIS TRACK IS CORRECT... THEN THERE SHUD BE STG UPWARD FORCING AS WELL DURING THE DAY AS THE SYSTEM MOVES ACRS THE STATE. WL KNOCK FCST TEMPERATURES DOWN EVEN FURTHER AND INDICATE A CHC OF SNOW IN THE FOOTHILLS ON SATURDAY. WL GO WITH A CHANCE OF RAIN SHOWERS ELSEWHERE FOR NOW. AS FOR SUNDAY THROUGH WEDNESDAY...GFS REDEVELOPS A RIDGE OVER THE WEST WITH A DRIER WLY FLOW OVR CO. WL GO WITH A WARMING TREND SUNDAY THROUGH TUESDAY WITH JUST A SLGT CHC OF TS EACH AFTN AND EVNG. COOPER .DEN...NONE.
COZ030>051-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT TUE JUN 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ACROSS THE MOUNTAINS AND HIGHER TERRAIN EARLY THIS AFTERNOON. STORMS WILL THEN SPREAD ACROSS THE PLAINS LATER IN THE AFTERNOON...MAINLY AFTER 3 PM ACROSS THE URBAN CORRIDOR...THEN AFTER 6 PM ACROSS THE FAR NORTHEAST PLAINS OF COLORADO. AN UPPER LEVEL DISTURBANCE ACROSS THE NORTHERN ROCKIES WILL ENHANCE THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT ACROSS EASTERN COLORADO. WITH SUFFICIENT MOISTURE AND STRONG MID LEVEL FLOW...SOME STORMS MAY BECOME SEVERE. HAIL AROUND AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 70 MPH CAN BE EXPECTED WITH THE STRONGER STORMS. STORMS WILL LIKELY CONTINUE WELL INTO THE NIGHT TIME HOURS ACROSS THE FAR NORTHEAST PLAINS OF COLORADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY...A FEW COULD BECOME SEVERE. AREAS OF LIGHT RAIN WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY MORNING. A CHANCE OF LIGHT RAIN ALONG WITH ISOLATED THUNDERSTORMS WILL OCCUR ON FRIDAY...WITH A MIX OF RAIN AND SNOW ABOVE 10000 FEET. FRIDAY NIGHT WILL BE MUCH COLDER WITH A CHANCE OF SNOW DROPPING DOWN TO NEAR 6000 FEET...WITH AREAS OF LIGHT RAIN ELSEWHERE. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS FORECAST FOR SUNDAY AND MONDAY. A MODERATE TO STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO ON WEDNESDAY. AS A RESULT...ENOUGH MOISTURE...SHEAR AND INSTABILITY WILL PRESENT SUPPORT SOME SEVERE WEATHER POTENTIAL. A STRONG COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHEASTERN PLAINS OF COLORADO WEDNESDAY NIGHT AS A STORM SYSTEM DROPS OUT OF CANADA AND INTO THE NORTHERN GREAT PLAINS. AS A RESULT OF THIS...UPSLOPE PRECIPITATION IS EXPECTED TO FORM ALONG THE FRONT RANGE LATE WEDNESDAY NIGHT AND THURSDAY MORNING. ANOTHER SHOT OF UNSEASONABLY COLD AIR WILL MOVE INTO NORTHERN COLORADO FRIDAY NIGHT AND SATURDAY MORNING AS ANOTHER STORM SYSTEM MOVES ACROSS THE STATE. LIGHT TO MODERATE RAINFALL MAY DEVELOP OVER THE NORTHEASTERN PLAINS WITH THE SNOW LEVEL DROPPING TO NEAR 6000 FEET EAST OF THE CONTINENTAL DIVIDE. A WARMING TREND IS EXPECTED BY EARLY NEXT WEEK AS A DRIER WESTERLY FLOW ALOFT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM ALONG THE URBAN CORRIDOR...THEN EXTENDING THROUGH THE NIGHT FOR THE FAR EASTERN PLAINS OF COLORADO. SWE/FMC
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
655 PM MDT TUE JUN 03 2003
...PRELIMINARY STORM REPORT FOR JUNE 02 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM 3 NNE PLATTEVILLE CO 0.75 INCH HAIL
06/02/03 WELD
0714 PM 16 NE DENVER CO 58 MPH TSTM WIND GUST
06/02/03 DENVER MEASURED BY LOW LEVEL
WIND SHEAR EQUIPMENT
0714 PM 12 NE DENVER CO 60 MPH TSTM WIND GUST
06/02/03 DENVER ESTIMATED BY SPOTTER
0714 PM 9 SE PARKER CO 70 MPH TSTM WIND GUST
06/02/03 DOUGLAS ESTIMATED BY SPOTTER
0715 PM 9 SE PARKER CO 1.00 INCH HAIL
06/03/03 DOUGLAS
0727 PM 14 NW BENNETT CO 60 MPH TSTM WIND GUST
06/02/03 ADAMS ESTIMATED BY SPOTTER
0728 PM 12 NE DENVER CO 70 MPH TSTM WIND GUST
06/02/03 DENVER ESTIMATED BY SPOTTER
0751 PM 22 SE DENVER CO 1.00 INCH HAIL
06/02/03 ARAPAHOE
0800 PM 11 E PARKER CO 1.50 INCH HAIL
06/02/03 ELBERT
0805 PM 6 E PARKER CO 0.75 INCH HAIL
06/02/03 ELBERT
0806 PM 5 SE PARKER CO 1.50 INCH HAIL
06/02/03 DOUGLAS
0957 PM 14 S BOYERO CO WIND DAMAGE
06/02/03 LINCOLN SEVERAL 8 INCH DIAMETER
TREE LIMBS BROKEN
JK/RAYThe Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367573, 5367574, 5367575.